MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM / TI CANN FRN / PF 360MM / RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM / TI CANN FRN / PF 360MM / RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.033.936S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 , the patient underwent removal of femoral recon nail and unknown three (3 )titanium 5.0mm locking screws due to the nail breaking, and replaced with retrograde femoral nail.Original implant date was on (b)(6) 2018.No fragments generated from the nail, just 2 pieces.Both portions of the broken nail were successfully removed.It was unknown if there was surgical delay.Procedure outcome was unknown.There was no patient consequences reported.The surgeon wanted to speak with someone about a possible flaw in the design of the nail that broke.He believes it should have 7 million cycles before failure.This patient is very small in stature, and was doing nothing except walking when the nail failed.Concomitant reported devices : titanium 5.0mm locking screws (part#unknown, lot#unknown.Quantity 3).This report is for one (1) 9mm / ti cann frn / pf 360mm / right - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 04.033.936s, lot: l838623.Manufacturing location: grenchen, release to warehouse date: apr 25, 2018, expiry date: mar 31, 2028.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The raw material was confirmed to be correct per the specification with no non-conformance noted.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.Visual inspection observed that the nail broke just below the most proximal of the distal holes.The broken portion was not returned.The material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification.The balance of the device is in fair condition with signs of wear and tear.The received condition does agree with the complaint description for broken and is confirmed.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.Dimensional inspection conforms with specifications.Relevant drawing was reviewed.No design or manufacturing defect or deficiency was observed during the investigation.A definitive root cause for the given complaint condition could not be determined from the provided information.However, it is likely that any unintended excessive force could have contributed to complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9MM / TI CANN FRN / PF 360MM / RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8264650
Report Number2939274-2019-55982
Device Sequence Number1318734
Product Code HSB
UDI-Device Identifier10886982272645
UDI-Public(01)10886982272645
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.936S
Device Catalogue Number04.033.936S
Device Lot NumberL838623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer02/08/2019
02/20/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date02/19/2019
02/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient Weight59